He has been on oxycontin and is trying to get off. He is down to 5mg once a day and still can't quit cold turkey. What more can he do to get off this stuff? He gets sick and has chills and everything.
Hi waterbabe64, I did a cold turkey withdrawal off of prescribed (160mg) OxyContin. It was horrible, I was so very ill. Please google The Thomas Recipe, 'tis a list of over the counter medications that your hubby will need.
It takes a few weeks to detox, in my opinion. Others say it is only a few days. Your man isn't on very much, so maybe cold turkey is the way to go?
Also google Post Acute Withdrawal Syndrome. If he has been on opiates for a long time, he may experience PAWS. If it has only been a short while, he may not experience any PAWS at all.
I wish you and your husband only the best!
- OxyContin Information for Consumers
- OxyContin Information for Healthcare Professionals (includes dosage details)
- Side Effects of OxyContin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Jan 2010 • 1 answer
Posted 7 Sep 2010 • 2 answers
Posted 23 Oct 2010 • 4 answers
Posted 30 Jul 2011 • 2 answers
Posted 23 Aug 2014 • 2 answers